[ Home | Contents | Search | Post | Reply | Next | Previous | Up ]
I have the same problem, and I was told by a nurse that it's the same effect as standing up too quickly, but on a larger scale.
The sudden decreased amount of blood stimulates a response in the vagus nerve that causes me to black out, get faint and start sweating.
Needles, no problem...blood no problem either. I can give and receive shots and have given stitches several times without so much as a wink.
Heck, I had a baby with no drugs!
I know what you mean about the stares, but it can't be helped. Once I stand up, all bets are off.
It only happens when a good deal of blood is drawn. Three tubes will do it to me too. One or two tubes has no effect, but three tubes or a pint and I'm out like a light.
I also have similar symptoms when I fly-during take off and landing-that I'm guessing have something to do with the change in pressure.
I have a problem with motion sickness too that I'm sure can be related to this in some fashion.